Alert archive / New Jersey / Small Craft Advisories in 2018

Small Craft Advisory 8, NWS Philadelphia/Mount Holly

January 19, 2018

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 19, 2018, 3:16 AM EST. It took effect at Jan 20, 2018, 4:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2018, 3:16 AM EST (08:16 UTC)
In effect from
Jan 20, 2018, 4:00 AM EST
Expired
Jan 20, 2018, 3:02 PM EST
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

310 
WHUS71 KPHI 190816
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 AM EST Fri Jan 19 2018

ANZ450>452-192300-
/O.NEW.KPHI.SC.Y.0008.180120T1100Z-180120T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
316 AM EST Fri Jan 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
SATURDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 6 AM to 6 PM EST
Saturday.

* Location...The Atlantic coastal waters of northern and central
  New Jersey.

* Winds...Southwest 15 to 20 kt with gusts up to 30 kt.

* Seas...2 to 4 feet.

* Timing...The strongest winds will occur from late morning
  through midday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

MPS
5 follow-up statements
134 
WHUS71 KPHI 191726
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1226 PM EST Fri Jan 19 2018


ANZ450>452-200630-
/O.EXT.KPHI.SC.Y.0008.180120T0900Z-180120T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
1226 PM EST Fri Jan 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 6 PM EST
SATURDAY...

* Location...The Atlantic coastal waters of northern and central 
  New Jersey.

* Winds...Southwest 15 to 20 kt with gusts up to 25 kt.

* Seas...2 to 4 feet.

* Timing...The strongest winds will occur Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
726 
WHUS71 KPHI 191955
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
255 PM EST Fri Jan 19 2018


ANZ450>452-200900-
/O.CON.KPHI.SC.Y.0008.180120T0900Z-180120T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
255 PM EST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
SATURDAY...

* Location...The Atlantic coastal waters of northern and central 
  New Jersey.

* Winds...Southwest 15 to 20 kt with gusts up to 25 kt.

* Seas...2 to 4 feet.

* Timing...The strongest winds will occur Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
432 
WHUS71 KPHI 200241
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
941 PM EST Fri Jan 19 2018



ANZ450>452-201545-
/O.CON.KPHI.SC.Y.0008.180120T0900Z-180120T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
941 PM EST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
SATURDAY...

* Location...The Atlantic coastal waters of northern and central 
  New Jersey.

* Winds...Southwest 15 to 20 kt with gusts up to 25 kt.

* Seas...2 to 4 feet.

* Timing...The strongest winds will occur Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
398 
WHUS71 KPHI 200817
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
317 AM EST Sat Jan 20 2018

ANZ450>452-202300-
/O.CON.KPHI.SC.Y.0008.180120T0900Z-180120T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
317 AM EST Sat Jan 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* Location...The Atlantic coastal waters of northern and central 
  New Jersey.

* Winds...West 15 to 20 kt with gusts up to 25 kt.

* Seas...2 to 4 feet.

* Timing...The strongest winds will occur this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

MPS
366 
WHUS71 KPHI 202002
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
302 PM EST Sat Jan 20 2018

ANZ450>452-202115-
/O.CAN.KPHI.SC.Y.0008.000000T0000Z-180120T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
302 PM EST Sat Jan 20 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

The conditions are expected to be below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 12:16 AM EST, 3 hours earlier.

Area forecast discussion, Jan 19, 12:16 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1216 AM EST Fri Jan 19 2018

.SYNOPSIS...
A broad surface high will build into much of the eastern U.S.
late this week before moving offshore this weekend. A strong
surface low will develop in the central plains this weekend,
lifting northeast into southeast Canada early next week. This
will bring a strong cold front through the area Monday night and
Tuesday. High pressure will build back into the region during
the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
With clear skies and light winds, many areas away from the
urban corridor along I-95 are radiating well, and temperatures
are falling off. Will make adjustments to hourly grids based on
latest surface obs, and will end up lowering overnight lows by
several degrees, especially in northern NJ and the Pine Barrens
of NJ.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
A modest warming trend is expected Friday as the 1000 to 500 mb
thickness increase. Pressure gradient will be rather weak
tomorrow with the high to our south. Consequently winds should
be light (10 mph or less) through the day.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A warm and dry weekend followed by an inclement start to the new
week...

Model solutions remain rather stable through Tuesday of next
week, with the midlevels featuring generally zonal flow through
the weekend followed by some ridging downstream of a negatively
tilted trough moving through the Midwest/Great Lakes late this
weekend into early next week. The trough passes the region
Tuesday and Tuesday night, with reinforcing perturbations in
transient northwest flow Wednesday. Model discrepancies become
large by this time, as phase differences among the ECMWF, GFS,
and CMC become pronounced. However, in terms of sensible
weather, think the Tuesday night through Wednesday night period
should be dry before uncertainty becomes high enough at the end
of the long term for at least mentionable (slight chance) PoPs.

Not much to discuss sensible-weather wise this weekend, as a
strong surface high in the Southeast moves offshore. Statistical
guidance remains consistent in bringing temperatures near or
slightly above 50 for the Philadelphia metropolitan area this
weekend but remain muted in warming it up much more than this.
Given the stubborn zonal flow (i.e., lack of increased
amplification downstream of the developing trough in the central
U.S.) depicted, the plateau of temperatures around 10 to 15
degrees above average Saturday through Monday makes sense,
though I do wonder if models are underdoing the amplification
somewhat. As such, I kept things close to MOS guidance, but did
bump maximum temperatures a degree or two during this period.

Isentropic ascent downstream of the negatively-tilted trough on
Monday may lead to warm-advection precipitation in the northern
Mid-Atlantic and Northeast, which required keeping/increasing
PoPs Sunday night and Monday, especially north of the Mason-
Dixon Line. Such regimes tend to be favorable for freezing rain
or sleet (i.e., a low-level warm nose), and did retain mention
of this in the far northern CWA Sunday night and Monday morning.

As the strong cyclone in the plains moves northeast into the
Great Lakes and southeast Canada Monday night and Tuesday, a
strong cold front will sweep through the Mid-Atlantic during
this period. Models continue to show decent QPF in vicinity of
the front, with some disagreement on timing (GFS fast; ECMWF
slow; CMC in between). Timing continues to favor Monday night,
though it has slowed in the past couple of days to include
Tuesday morning (and perhaps most of the day in the
northern/eastern CWA). Given the strong/consistent agreement
among models Monday night, introduced categorical PoPs during
this period and increased PoPs a little bit through the day
Tuesday. Precipitation may be showery, especially close to the
front, but large-scale lift will be pronounced, suggesting a
more widespread rain may occur. Should showers/convection
develop, QPF may be locally enhanced, and this will need to be
watched as the event approaches. A rumble of thunder cannot be
ruled out either, given cold midlevels with the approaching
trough, though this threat looks too low for mention at this
time.

There are some indications of upstream perturbations moving
through the transient northwest flow Tuesday night and
Wednesday, which may lead to flurries or snow showers in the
Poconos, but the signal is not agreed upon amongst the
operational models. Kept Tuesday night through Wednesday night
dry as a result, but temperatures will fall back to seasonal
averages as colder high pressure builds into the area.

The 12Z ECMWF keeps the high entrenched in the Mid-Atlantic
through Thursday, but the 12Z CMC is quick to bring a developing
low through the area late in the long term (with some indication
of this in the GFS as well, though pushed off to our southeast).
Will add slight chance PoPs for Thursday at this time, though
this may be on the fast/aggressive side.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. SKC/FEW250. Variable winds less than 5 KT.

Friday...VFR. SKC/FEW250. W-SW winds less than 10 KT.

OUTLOOK...

Thursday night through Sunday...Primarily VFR, though
increasing clouds should occur Sunday. Winds generally west
around or below 10 kts. High confidence.

Sunday night and Monday...Sub-VFR conditions possible with
increasing chances of rain or showers during the period.
Generally light and variable winds becoming south or southeast
around or below 10 kts. Low confidence.

Monday night and Tuesday...Periods of sub-VFR likely with a good
chance of rain/showers, especially through Tuesday morning.
Southeast winds becoming west or southwest after frontal passage
on Tuesday (probably by the afternoon). Winds may become gusty
after frontal passage and in vicinity of showers. Medium
confidence.

&&

.MARINE...
Sub-SCA conditions tonight through Friday. Gusts to 20 KT
possible for NJ coastal waters in the afternoon.

On the Delaware Bay, winds and seas should stay below SCA
criteria through Friday.

OUTLOOK...

Friday night through Saturday night: Marginal advisory
conditions may occur off the northern/central NJ coast;
otherwise, sub-advisory conditions and fair weather expected.

Sunday through Monday: Sub-advisory conditions, with an
increasing chance of rain or showers by Monday.

Monday night and Tuesday: Advisory-level winds possible (south
or southeast before frontal passage; west after frontal passage),
with a good chance of rain or showers.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...CMS
Near Term...Fitzsimmons/Johnson/MPS
Short Term...Johnson
Long Term...CMS
Aviation...CMS/Johnson/MPS
Marine...CMS/Fitzsimmons/Johnson/MPS
Hazardous weather outlook, Jan 18, 4:05 PM EST, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
405 PM EST Thu Jan 18 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-192115-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
405 PM EST Thu Jan 18 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-192115-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
405 PM EST Thu Jan 18 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CMS

Nearby

Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.